MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/54MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/54MM; SCREW, FIXATION, BONE
Model Number 214.554
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2018, during a left elbow procedure the threaded guide wire broke off and the partially threaded screw sheared off.The head of the unknown fully threaded screw broke off.Pieces was left in the patient.There was a thirty to forty minutes delayed in the procedure and was completed successfully.Patient status was stable.There was no plan for another surgery to get the pieces out of the patient.This report is one (1) 4.5mm cannulated screw partially threaded/54mm this complaint involves three (3) devices.This report is 2 of 3 for pc-(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the 4.5 mm cannulated screw partially threaded/ 54 mm (part # 214.554, lot # unknown) was received at us cq with the threading of the screw separated from the shaft of the screw.The screw thread was received unraveled.An x-ray was also received at us cq that showed that there was a piece of the unraveled screw thread still embedded in the patient.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the head diameter measured and is within specification based on relevant drawing.Length measured 38.75 mm therefore approximately 17.25 mm of the screw sheared off.Document/specification review: the relevant drawing(s) was reviewed; a dhr review as well as a material review could not be performed as the lot number is unknown.Conclusion: the complaint condition is confirmed as the 4.5 mm cannulated screw partially threaded/ 54 mm (part # 214.554, lot # unknown) was received with the screw broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CANNULATED SCREW PARTIALLY THREADED/54MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8117463
Report Number2939274-2018-55169
Device Sequence Number1244162
Product Code HWC
UDI-Device Identifier10886982154231
UDI-Public(01)10886982154231
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K963172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.554
Device Catalogue Number214.554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer12/04/2018
01/08/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/21/2018
01/08/2019
Patient Sequence Number1
Patient Age36 YR
Patient Weight97